New Mexico, 2003Damaging Wind in New Mexico, July 26, 2003
July 26, 2003 · NWS EPZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 26, 11:45 AM MST, 5 hours earlier.
Area forecast discussion, Jul 26, 11:45 AM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
1245 PM MDT SAT JUL 26 2003
SYNOPSIS...
AN APPROACHING UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE BORDERLAND LATE THIS AFTERNOON AND
TONIGHT. MOSTLY SUNNY AND DRY WEATHER IS FORECASTED SUNDAY AND MONDAY
AS HIGH PRESSURE ALOFT COVERS THE SOUTHERN ROCKIES. SHOWERS AND
THUNDERSTORMS MAY BE ON THE INCREASE LATER NEXT WEEK AS A SLOW MOVING
FRONT MOVES INTO THE REGION.
DISCUSSION...
SLOW MOVING EASTERLY WAVE CONTINUES TO CREEP INTO EASTERN NEW MEXICO
THIS AFTERNOON PROVIDING WEAK BUT PERSISTENT UPWARD MOTION OVER THE
CWA. AIR MASS ACROSS THE REGION BOTH MOIST AND UNSTABLE WITH
PRECIPITABLE WATER AMOUNTS JUST OVER AND INCH AND CAPES GENERALLY
FROM 1000 TO 2000 J/KG. SYSTEM SHOULD MOVE THROUGH WEST
TEXAS/SOUTHERN NEW MEXICO OVERNIGHT GENERATING SCATTERED CONVECTION.
MID LEVEL EASTERLY FLOW NEAR 40 KTS WILL PROVIDE DECENT SPEED SHEAR
INDICATING A FEW CELLS COULD BECOME STRONG OR EVEN MARGINALLY SEVERE.
MODELS IN GENERAL AGREEMENT IN KEEPING UPPER RIDGE ACROSS CENTRAL
ROCKIES SUNDAY AND MONDAY WITH SUSTAINED MID LEVEL EASTERLY FLOW
ACROSS THE CWA. FORECASTED TRAJECTORIES SHOW INFLOW OF CONTINENTAL
AIR ALOFT TOMORROW ALONG WITH MODELS SHOWING WEAK SUBSIDENCE
INDICATING THE AREA WILL SEE DRIER CONDITIONS AGAIN EARLY NEXT WEEK.
HOWEVER UPPER HIGH CENTER EXPECTED TO DRIFT INTO THE GREAT BASIN BY
LATE MONDAY WHILE MID WEST TROF DEEPENS. THIS LARGE SCALE PATTERN
CHANGE WILL SUPPORT SURFACE HIGH BUILDING INTO SOUTHERN HIGH PLAINS
WITH ASSOCIATED SLOW MOVING FRONT PUSHING SOUTHWARD INTO SOUTHERN NEW
MEXICO/WEST TEXAS MONDAY NIGHT. LONGER RANGE MODELS SUGGEST FRONT MAY
BECOME STATIONARY ON AN EAST-WEST AXIS ACROSS THE CWA THROUGH MIDDLE
OF NEXT WEEK. IF THIS SCENARIO DOES EVOLVE...MUCH NEEDED RAINS WILL
FALL OVER THE AREA. WILL RAISE POPS/COVERAGE ACROSS THE CWA MONDAY
NIGHT THROUGH WEDNESDAY BUT WONT GO ABOVE ISOLATED CATEGORY JUST YET
DUE TO UNCERTAINTIES.
LOOKING FARTHER OUT...NEXT WEEKEND MRF FINALLY MOVES UPPER RIDGE TO
OUR EAST WHILE SHOWING TROFFING ALONG WEST COAST. THIS WOULD BE
FAVORABLE FOR MORE PROLONGED THREAT OF RAIN IF INDEED IT DOES TAKE
PLACE.
PRELIMINARY NUMBERS...
EL PASO UU 070/094 071/095 070 30102
ALAMOGORDO UU 068/094 066/095 065 30102
LAS CRUCES UU 071/095 069/096 068 30102
CLOUDCROFT BU 048/072 046/073 047 32123
TRUTH OR CONSEQUENCES UU 069/094 067/095 066 30102
SILVER CITY BU 063/088 061/090 061 31113
DEMING UU 066/094 064/095 063 30102
LORDSBURG UU 067/094 065/095 064 30102
SIERRA BLANCA UU 067/092 065/093 064 30102
.ELP...NONE
05 ROGASH
Hazardous weather outlook, Jul 26, 11:42 AM MST, 5 hours 3 minutes before
NMZ022>025-030>032-TXZ055-056-262100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1245 AM MDT SAT JUL 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
OVERNIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50
MPH AND LOCALLY HEAVY RAINFALL.
.DAY TWO THROUGH SEVEN...
ONLY A SLIGHT CHANCE OF MAINLY AFTERNOON AND EARLY EVENING SHOWERS
AND THUNDERSTORMS IS FORECASTED SUNDAY AND MONDAY.
SHOWERS AND THUNDERSTORMS MAY BECOME STRONGER AND MORE WIDESPREAD
MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A WEAK COLD FRONT MOVES
SLOWLY INTO THE REGION. LOCALLY HEAVY RAIN AND FLASH FLOODING MAY
OCCUR IN ISOLATED LOCATIONS DURING THIS TIME.
ISOLATED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS EXPECTED
THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT ANY OBSERVED HAZARDOUS WEATHER.
ROGASH
In the hours before
Special weather statement, Jul 26, 12:35 PM MST, 4 hours 10 minutes before
NMZ022-030-262030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
135 PM MDT SAT JUL 26 2003
...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHWESTERN NEW MEXICO...
AT 130 PM A SMALL CLUSTER OF THUNDERSTORMS WAS MOVING ACROSS GRANT
COUNTY INTO HIDALGO COUNTY IN SOUTHWESTERN NEW MEXICO. STRONGEST STORMS
WERE MOVING THROUGH THE SILVER CITY AND REDROCK AREAS WITH STORMS
EXPECTED TO MOVE INTO THE LORDSBURG VICINITY BEFORE 230 PM.
THE THUNDERSTORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND
LOCALLY HEAVY RAINS. THE HEAVY RAINS MAY CAUSE PONDING OF WATER OVER
LOW LYING AREAS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER
IMMEDIATELY. TRAVELERS SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS FROM
HEAVY RAINS AND WATER COVERED ROADS.
Local storm report, Jul 26, 1:55 PM MST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
255 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM 3 N LORDSBURG NM 0.75 INCH HAIL
07/26/03 HIDALGOLocal storm report, Jul 26, 3:30 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
430 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 1 E SILVER CITY NM 0.75 INCH HAIL
07/26/03 GRANT SPOTTER REPORTLocal storm report, Jul 26, 3:30 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
430 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 1 E SILVER CITY NM 0.75 INCH HAIL
07/26/03 GRANT SPOTTER REPORTThunderstorm Wind, Otero
- When
- July 26, 4:45 PM MST
- Where
- Otero County, 1 mi W of Newman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.000, -106.333
Two carport roofs were blown off near the southeast edge of Chaparral (extreme southwest Otero County).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 26, 20031 death · 5 injured · 1 event
- Heat in Missouri, July 26 to 27, 20031 death · 5 events
- Hail in Oregon, July 26, 2003$2.8 million · 2 in hail · 1 event
- Lightning Strike in Florida, July 26, 20031 injured · $25,000 · 1 event
- Damaging Wind in Nebraska, July 26, 2003$30,000 · 56 kt wind · 1 event
- Hail and Lightning Strike in Colorado, July 26, 20031 injured · 1.75 in hail · 3 events
- Damaging Wind in New Mexico, July 26, 2003$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Idaho, July 26, 20031 in hail · 5 events
- Heat in Kansas, July 26 to 27, 20034 events
- Damaging Winds in Michigan, July 26, 200360 kt wind · 3 events
- Tornado and Hail in Montana, July 26, 2003F0 · 2 events
- Flash Flooding in Oregon, July 26, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334200.